# SDR QMLA2018100411810

- Difficulty date: October 1, 2018
- Submitted: October 4, 2018
- Operation: Air carrier
- Aircraft: N533LF
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0344
- Aircraft time: 5,351 hours, 20,291 cycles
- Engine: Pwa PW206B2
- Engine time: 6,674 hours, 5,106 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 305324501
- Part serial: PCEBJ0112
- Condition: Making Metal
- Location: Nr 2
- Part time: 6,674 hours, 5,106 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE FLIGHT ON AN INTER-FACILITY TRANSFER THE MASTER CAUTION AND NR 2 ENGINE CHIP LIGHT ILLUMINATED. THE PILOT ENGAGED THE "BURN CHIP" SWITCH AND THE LIGHT WENT OUT. AT THAT TIME, THE PILOT TURNED THE HELICOPTER TOWARD THE NEAREST AIRPORT WHICH WAS KSEF, INFORMED THE MEDICAL CREW OF THE SITUATION, AND CALLED TO ADVISE THEM OF OUR INTENTIONS AND THE NEED TO GET ANOTHER HELICOPTER. THE PILOT THEN PASSED THE EMERGENCY PROCEDURES CHECKLIST TO THE MEDICAL CREW AND WE WENT THROUGH THE EMERGENCY PROCEDURE FOR AN ENGINE CHIP, AND DISCUSSED BRIEFLY THE POSSIBILITY OF NEEDING TO SHUT DOWN THE NUMBER TWO ENGINE, OR AT LEAST GO TO IDLE PRIOR TO LANDING. UP TO THIS POINT ALL ENGINE PARAMETERS ON THE NR 2 ENGINE WERE NORMAL, AND THERE WERE NO UNUSUAL NOISES. WHILE AT A HOVER PRIOR TO TOUCHDOWN THE NR 2 ENGINE CHIP LIGHT FLICKERED INTERMITTENTLY AND FULLY ILLUMINATED ON TOUCHDOWN. ALL TOGETHER, THERE WERE THREE CHIP LIGHTS THAT WERE BURNED OFF IN FLIGHT PRIOR TO THIS ONE ON LANDING. THE PILOT IMMEDIATELY SHUT DOWN THE NR 2 ENGINE AND COMPLETED A NORMAL SHUTDOWN OF THE NR 1 ENGINE AFTERWARDS. THE BASE MECHANIC WAS NOTIFIED AND RESPONDED. THE SUBSEQUENT INSPECTION OF THE CHIP PLUG REVEALED METAL PARTICLE CONTAMINATION. THE CHIP AND OIL SAMPLES WERE SENT FOR ANALYSIS, AND REVEALED THAT AN ENGINE CHANGE WOULD BE REQUIRED. A REPLACEMENT ENGINE WAS FOUND, INSTALLED, AND THE AIRCRAFT RETURNED TO SERVICE ON 10/3/2018.
